MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 48 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 48 CARDS
Catalog Number 813111100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Codes Reaction (2414); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported unexpected negative reactions in the reverse cell wells of ih-card abo/d(dvi-) when used on ih-1000.The images appeared to be double population (dp) but the interpretations were negative.The customer returned the ih-1000 files for investigation but has so far not communicated which lot number he used for his testing.The investigation is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported one unexpected negative reaction with ih-cell b in the reverse grouping of ih-card abo/d(dvi-) when used on the ih-1000 instrument.The result was expected to be positive.The patient sample that caused the false negative test result was not available for investigation.But the customer returned the ih-1000 files.The image of the false negative reaction appeared to be a double population (dp) with fibrin on top and through the gel, but the interpretation was negative.Based on the investigation of the instrument files the complaint was classified as confirmed - epp.It seemed that the result was negative due to a patient with weak isoagglutinin.The interpretation was linked to the algorithm image analysis and was in the specifications of this test.A malfunction of the instrument was excluded.Due to the discrepancy between forward and reverse typing the ih-1000 stated, "abo not interpretable" and no incorrect results were released.The patient sample affected was not available for testing.However, we would like to refer to the chapter limitations of the ifu (instruction for use), where it is stated: "decreased abo antibody reactivity may be seen with low titer isoagglutinin antibodies may be caused by disease states, the elderly or infants resulting in false negative reactions.".

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI-)+REV A1,B; 48 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key9313827
Report Number9610824-2019-00061
Device Sequence Number16700261
Product Code QHR
UDI-Device Identifier07611969952090
UDI-Public(01)07611969952090
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number813111100
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH CELL I-II-III, LOT NUMBER UNKNOWN; IH CELL I-II-III, LOT NUMBER UNKNOWN; IH-1000; IH-1000
Patient SexUnknown